Well TSW is a rollercoaster… face got better and literally a day or two later and it was back to crap. Hair still coming out, feet still awful, red sleeves red again, lymph nodes still eggs. Rashes on whole body only tip of nose is normal skin. Yoda eyelids back again. Oozy areas between fingers, inner thighs, back of knees.
Crazy itching on jaw line and neck and cheeks. Interesting that it totally fits with where the lymph nodes are on head and neck as the awful itchy bits. It feels like something crawling under the skin or that you are being stabbed with pins until you cannot keep your hands off it. (A bit like that scene in the mummy film with the scarab running around under the guys skin, yep my face feels like that, and some people say don’t scratch, ha) Even just rubbing it causes it to ooze then form lovely scabby crusts. It did at one point look like I’d been in a fight and dragged across some gravel. Face must be the worst place to have tsw as you cannot hide it, I really hope it is the first place to clear. I hardly sleep when cheeks are oozing/itching as I normally sleep on my side which results in my face sticking to the pillow and setting of the ooze again.
I found a nice smooth bit of skin on my bum. One bit. That is all I get. Sigh. Why can’t that smooth bit be on my sodding face?! I considered wearing ass –less chaps just to show it off (kidding)
Nipples are crusting and one looks like it might drop off. Really thought this was due to not wearing a bra, like joggers nipple, then I remembered my lifestyle is mostly sedentary now, and I do not jog. It is also a TSW thing, I can say for sure I never put the evil cream on my nips!
Still sticking with moisturiser withdrawal on body, jojoba on my face. Been working on having the healthiest diet I can to try and support my body as best I can. Eating lots of fruit (as one massive fruit salad daily) veggies, nuts and seeds. I take turmeric each day and aloe vera. I take a hair and nail supplement and evening primrose oil.
I shed about a cup of skin a day, although one night the ‘big shed’ happened. My whole body literally looked like a dehydrated cracked desert then so much skin was coming off I felt furry. Absolutely horrendous and amazing at the same time. Hoped I would get a little break after this… but no luck, cycle of red, itching, oozing just started again.
I have been on methotrexate for 6 weeks now so I can try and reduce my symptoms to get back to work, dosage was increased to 20 mg this week. I haven’t seen much difference yet so hoping it may kick in soon. Unfortunately after taking Wednesday’s dosage I did not feel good. Went grey and pale (not itchy and red for once ) but then pretty much fainted, ears were ringing too, laid out on floor for a while, speaking to my mum helped as I was freaking out a bit. Came round but then threw up. I rang the hospital and they said to just take next dose next week. So rubbish that I have to resort to taking these horrible medications due to a side effect from a stupid cream.
I always wondered whether the drug companies knew about TSA, well this week I found out that they definitely do. A friend told me she used to work for one of the companies. Staff are trained and provided with personal protective equipment to wear when ‘handling’ topical steroid creams to avoid ‘steroid addiction and subsequent withdrawal’ So why then are doctors not told this by the drug companies? Why are patients not told how dangerous these creams really are? Why are caregivers/parents not given protective gloves to protect themselves too?
Because…. ADDICTION PAYS
They get round this by instructions on the insert that say ‘do not use for more than 2 weeks…. Unless prescribed by a doctor’ But…. The doctors don’t know about the addiction and withdrawal, so creams are prescribed and prescribed in increasing potencies. I do believe doctors care about their patients and would be horrified to think that topical steroids can ruin people’s lives. Unfortunately until TSA is in the NICE guidelines and doctors are trained how to recognise and help people go through this horrible process it will happen again and again. It is totally avoidable.
Every week I realise that sooo many people I know use these creams. If you do, and have for a while and think you have TSA, I am sorry. This is hell. I would not wish it on anyone. Actually, no, I would wish it on the top dogs in the steroid drug companies, they could at least itch and ooze on their bed on money.
If you use ts but do not have ‘addiction’ please be careful, not enough is known as to why some people get this and others don’t. It is probably cumulative, you don’t know which application will tip the balance into addiction, and it may be genetic as to who is more at risk, again how do you know for sure? I think in society we are too quick to treat a tiny rash which would probably go on its own, too ‘keen to put something on it,’ To those lucky enough to have never needed to use topical steroids, would you want to now knowing this?
One thing I know for sure I will never ever let this crap touch my skin again. Rant over.
Positives this week….. er… one smooth bit of skin on my arse… that’s seriously about it… and on the bright side it could be a lot worse.